Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 24, 2017, 5:47 AM CST for 8 counties in Texas. It took effect at Feb 24, 2017, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2017, 5:47 AM CST (11:47 UTC)
- In effect from
- Feb 24, 2017, 12:00 PM CST
- Expired
- Feb 24, 2017, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4937 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WWUS84 KLUB 241147 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 547 AM CST Fri Feb 24 2017 TXZ023-029-030-035-036-041-042-241300- /O.CAN.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/ Swisher-Hale-Floyd-Lubbock-Crosby-Lynn-Garza- 547 AM CST Fri Feb 24 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR THE CENTRAL AND EASTERN SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has cancelled the Fire Weather Watch. A brief period elevated to critical fire weather may develop across the central South Plains late this afternoon. However the limited duration precludes the issuance of a Red Flag Warning. Instead, a Fire Danger Statement will be issued for the central South Plains from 3 pm to 7 pm. $$ TXZ021-022-027-028-033-034-039-040-242200- /O.UPG.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/ /O.NEW.KLUB.FW.W.0004.170224T1800Z-170225T0100Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- 547 AM CST Fri Feb 24 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 7 PM CST this evening. The Fire Weather Watch is no longer in effect. * Relative Humidity...Dropping to near 10 percent. * Winds...Becoming westerly at 20 to 25 mph with higher gusts. * Fuels...Very dry. * Impacts...Fires can spread rapidly in these conditions. Outdoor burning should be postponed until winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
1 follow-up statement
613 WWUS84 KLUB 242151 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 351 PM CST Fri Feb 24 2017 TXZ021-022-027-028-033-034-039-040-250100- /O.CON.KLUB.FW.W.0004.000000T0000Z-170225T0100Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- 351 PM CST Fri Feb 24 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE FAR SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Relative Humidity...Dropping to near 10 percent. * Winds...Becoming westerly at 20 to 25 mph with higher gusts. * Fuels...Very dry. * Impacts...Fires can spread rapidly in these conditions. Outdoor burning should be postponed until winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 5:33 AM CST, 14 minutes earlier.
Area forecast discussion, Feb 24, 5:33 AM CST, 14 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 533 AM CST Fri Feb 24 2017 .AVIATION... A cold front has moved through all the TAF sites early this morning with northerly breezes in its wake. A small batch of MFR to IFR ceilings have managed to stay west of the terminals and VFR should prevail through the day. The front will stall later this morning and return northeastward this afternoon. KLBB (and perhaps KPVW) could see a brief period of gusty westerly winds late this afternoon before the front surges back southward with northeasterly breezes tonight. KCDS will stay in the cool post- frontal air with north to northwesterly winds through the day. && .PREV DISCUSSION... /issued 344 AM CST Fri Feb 24 2017/ SHORT TERM... Early this morning a broad upper trough with several embedded disturbances was affecting a large portion of the central and western CONUS. The lead wave that brought strong winds and blowing dust to West Texas yesterday was now lifting through the Midwest where it was inspiring thunderstorms and a swath of heavy snow. In its wake, a cold front has made steady progress southward. As of 09Z the front stretched roughly from Muleshoe to Lubbock to Aspermont, well ahead of earlier projections. This will have impacts on how the remainder of the day plays out. The HRRR and RAP have the best handle on the quicker front progression and we have generally followed them through the day. The front will likely clear the entire CWA later this morning before stalling out late morning and then retreating back northeastward this afternoon under strong zonal flow aloft (and a passing vorticity maximum to our north). The post- frontal air will feature improved moisture and briefly breezy northerly winds. However drier air will advance back out of eastern New Mexico this afternoon on gusty westerly winds (likely sustained in the 20 to 30 mph range, though a few spots could flirt with low- end advisory). The stronger thrust of the FROPA this morning will mean the gusty westerly winds will be delayed until this afternoon for the western zones and they won't make it as far eastward as was earlier thought. The net result will be more limited coverage of the strongest winds and critical fire weather this afternoon (to the western and central zones). Additionally, the southeast Texas Panhandle into the northern Rolling Plains likely won't make it out of the 50s as northerly breezes hold strong through the day. Elsewhere, it will also be considerably cooler than yesterday though the central and southern South Plains into the southern Rolling Plains should still manage to eek out highs in the lower to middle 60s. Surface ridging will surge back southward tonight setting up a chilly night. Lows by early Saturday will be mostly in the 20s with even a few teens possible across the northwest zones. LONG TERM... Temperatures will be slow to warm up on Saturday as the cool surface ridge grudgingly slides east across Okla and north Texas. Highs should only be in the 50s for the forecast area while surface winds slowly turn from northeast to southeast. A progressive upper-air pattern across the lower 48 will send a pair of shortwave troughs across the southern Rockies and High Plains Sunday and Tuesday. The amplitude and height gradient associated with the one on Sunday has decreased in recent model iterations which is resulting in lower wind speeds for our area. The expected considerable coverage of mid and high level clouds may also be putting some downward pressure on winds. breezy winds should still develop across the Caprock as a surface trough deepens to the south of a front approaching the area from the northeast, but right not it doesn't appear that the winds will be strong enough to generate blowing dust and we have dropped that mention from the forecast. On Monday, in-between the two systems, a the height gradient will remain tight across the region and support continued breezy conditions. The next wave approaching West Texas on Tuesday is a little stronger, and could bring a period of gusty winds to the area as the upper jet spreads over the region during the day - although at this time the wind speeds do not appear to reach advisory level. A dry front moving through the area early Wednesday morning will knock temperatures back a few degrees to start out the month of March. Deep, dry west to northwest flow aloft is expected to persist through the end of next week, with the exception of some upper- level moisture/cloud cover on Wednesday, keeping the forecast mild and dry. FIRE WEATHER... An early day cold front will briefly bring improved moisture and northerly winds this morning. However, even with temperatures about 20 degrees below yesterday's levels, very dry air will spread back out of New Mexico on gusty westerly winds this afternoon. RH values will drop to around 10 percent amidst 20 foot winds speeds sustained at 20 to 25 mph. This will create a period of critical fire weather over the western and central South Plains and far southwest Texas Panhandle. The western two columns of counties will have the best shot of experiencing 3+ hours of critical fire weather and the Fire Weather Watch will be upgraded to a Red Flag Warning. Further east, in the central and eastern South Plains elevated to critical fire weather will be possible by mid- to late afternoon, though the odds of tallying 3+ hours of critical conditions less likely. Here a Fire Danger Statement will be issued. The southeast Texas Panhandle into the Rolling Plains should see lighter northerly winds and improved RH levels persist through the day keeping the fire danger in check there. Any critical fire weather will quickly cease this evening as winds diminish around sunset. The cooler and relatively moist airmass staged across much of the Texas Panhandle into the Rolling Plains this afternoon will then accelerate back southward across the entire CWA tonight. A mild, dry and breezy pattern will continue across the Texas South Plains from Sunday through much of the upcoming week. This should maintain an elevated fire danger each afternoon. The wind speeds may become strong enough Monday and Tuesday afternoons to support a critical fire danger - with the strongest winds and driest conditions expected across the Caprock. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM CST this evening for TXZ021-022-027-028-033-034-039-040. && 23/33/23
Hazardous weather outlook, Feb 24, 5:41 AM CST, 6 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 541 AM CST Fri Feb 24 2017 TXZ021>044-251145- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 541 AM CST Fri Feb 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .Day One...Today and Tonight Strong and dry westerly winds will spread out of eastern New Mexico into the southwest Texas Panhandle and South Plains resulting a period of elevated to critical fire weather this afternoon. A Red Flag Warning is in affect for the southwest Texas Panhandle and western South Plains from noon until 7 pm. Adjacent to the Red Flag Warning a Fire Danger Statement is in effect for the central South Plains from 3 pm until 7 pm. Conditions will quickly improve around sunset as winds diminish. .Days Two through Seven...Saturday through Thursday Elevated to critical fire weather conditions are possible Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.